Am I injecting myself incorrectly?
Bydureon - When do the hard lumps finally go away? Is there a way to avoid them?
Question posted by Blackfeather1961 on 27 Sep 2018
Last updated on 28 September 2018 by cebtoo
I believe what you are talking about is the subcutaneous lumps at the injection site. I have been injecting insulin for over five years, and I have them too, and probably everybody gets them. Insulin injectors are told to rotate injection sites and not inject directly into the lumps in a fatty location. I feel around with a fingertip before I inject and find the softest place to inject, swab with alcohol. The reason for not injecting insulin into the lumps is because it interferes with the way the insulin is disbursed into the body. And, the lumps do get softer with time, but it isn't quick. Work around them.
From the manufacturers website:
"injection-site reactions Serious injection-site reactions, with or without bumps (nodules), have happened in some people who use BYDUREON. Some of these injection-site reactions HAVE REQUIRED SURGERY. Call your health care provider if you have any symptoms of injection-site reactions, including severe pain, swelling, blisters, an open wound, or a dark scab
The most common side effects with BYDUREON may include nausea, diarrhea, headache, vomiting, constipation, itching at the injection site, a small bump (nodule) at the injection site, and indigestion." Hence the need to rotate injection sites.
This seems to be incredibly common and seemingly semi permanent from testimonials.
- Bydureon uses and safety info
- Bydureon information for Healthcare Professionals (includes dosage details)
- Side effects of Bydureon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.